Alert archive / Idaho / Red Flag Warnings in 2006

Red Flag Warning 3, NWS Pocatello, ID

July 28, 20069 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 28, 2006, 2:59 PM MDT for 9 counties in Idaho. It took effect at Jul 29, 2006, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2006, 2:59 PM MDT (20:59 UTC)
In effect from
Jul 29, 2006, 12:00 PM MDT
Expired
Jul 30, 2006, 9:00 PM MDT
In force
33 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2006-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2006-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3575 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 282059
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
259 PM MDT FRI JUL 28 2006


IDZ405-406-291300-
/O.UPG.KPIH.FW.A.0003.060729T1800Z-060731T0300Z/
/O.NEW.KPIH.FW.W.0003.060729T1800Z-060731T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
259 PM MDT FRI JUL 28 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM SATURDAY TO 9 PM MDT
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO 9 PM MDT
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A SLOW MOVING COLD FRONT WILL APPROACH THE REGION ON SUNDAY.
AHEAD OF THE COLD FRONT...GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES
ARE EXPECTED ACROSS THE AREA LATE SATURDAY AND SUNDAY. WINDS WILL
BE GUSTY BETWEEN 20 TO 35 MPH ACROSS THE HIGHER ELEVATIONS. IN
ADDITION...A SLIGHT CHANCE OF DRY THUNDERSTORMS ARE POSSIBLE ALONG
AND AHEAD OF THE COLD FRONT BOTH SATURDAY AND SUNDAY AFTERNOON.
HUMIDITIES WILL RANGE BETWEEN 5 AND 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$

IDZ407-291300-
/O.NEW.KPIH.FW.W.0003.060729T1800Z-060731T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
259 PM MDT FRI JUL 28 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM SATURDAY TO 9 PM MDT
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO......

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO 9 PM MDT
SUNDAY. 

A SLOW MOVING COLD FRONT WILL APPROACH THE REGION ON SUNDAY.
AHEAD OF THE COLD FRONT...GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES
ARE EXPECTED ACROSS THE AREA LATE SATURDAY AND SUNDAY. WINDS WILL
BE GUSTY BETWEEN 20 TO 35 MPH ACROSS THE HIGHER ELEVATIONS. IN
ADDITION...A SLIGHT CHANCE OF DRY THUNDERSTORMS ARE POSSIBLE ALONG
AND AHEAD OF THE COLD FRONT BOTH SATURDAY AND SUNDAY AFTERNOON.
HUMIDITIES WILL RANGE BETWEEN 5 AND 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.



$$
5 follow-up statements
000 
WWUS85 KPIH 291045
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
445 AM MDT SAT JUL 29 2006

IDZ405>407-292245-
/O.CON.KPIH.FW.W.0003.060729T1800Z-060731T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
445 AM MDT SAT JUL 29 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
SUNDAY. A SLOW MOVING COLD FRONT WILL APPROACH THE REGION ON
SUNDAY. AHEAD OF THE COLD FRONT...GUSTY SOUTHWEST WINDS AND LOW
HUMIDITIES ARE EXPECTED ACROSS THE AREA LATE SATURDAY AND SUNDAY.
WINDS WILL BE GUSTY BETWEEN 20 TO 35 MPH ACROSS THE HIGHER
ELEVATIONS. IN ADDITION...A SLIGHT CHANCE OF DRY THUNDERSTORMS ARE
POSSIBLE ALONG AND AHEAD OF THE COLD FRONT BOTH SATURDAY AND
SUNDAY AFTERNOON. HUMIDITIES WILL RANGE BETWEEN 5 AND 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KPIH 292057
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
257 PM MDT SAT JUL 29 2006

IDZ409-410-301300-
/O.EXB.KPIH.FW.W.0003.060729T2100Z-060731T0300Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
257 PM MDT SAT JUL 29 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT SUNDAY FOR STRONG
WINDS AND LOW HUMIDITY IN ZONE 410 AND THE EASTERN PORTION OF ZONE
409 IN SOUTHEAST IDAHO...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT SUNDAY.

A SLOW MOVING COLD FRONT WILL APPROACH THE REGION ON SUNDAY.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED THROUGH SATURDAY EVENING AND
AGAIN SUNDAY AFTERNOON AND EVENING. THE STRONGEST WINDS WILL
LIKELY BE OVER THE ARCO DESERT AREA OF ZONE 410 SUNDAY AFTERNOON.
IN ADDITION...ISOLATED DRY THUNDERSTORMS ARE POSSIBLE NEAR THE
HIGHER ELEVATIONS OF ZONE 410. HUMIDITIES WILL RANGE BETWEEN 5 AND
20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$

IDZ405>407-301300-
/O.CON.KPIH.FW.W.0003.000000T0000Z-060731T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
257 PM MDT SAT JUL 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY
FOR STRONG WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO ZONES
405...406...AND 407...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY.

A SLOW MOVING COLD FRONT WILL APPROACH THE REGION ON SUNDAY.
WIND GUSTS UP TO 35 MPH CAN BE EXPECTED THROUGH SATURDAY EVENING
AND AGAIN SUNDAY AFTERNOON AND EVENING. IN ADDITION...ISOLATED DRY
THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT ON
SUNDAY. HUMIDITIES WILL RANGE BETWEEN 5 AND 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KPIH 301023
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
423 AM MDT SUN JUL 30 2006

IDZ405>407-409-410-302230-
/O.CON.KPIH.FW.W.0003.000000T0000Z-060731T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
423 AM MDT SUN JUL 30 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY IN ZONES 405...406...
407...409 AND 410 IN SOUTHEAST IDAHO...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY. WIND 
GUSTS UP TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING WITH 
AFTERNOON HUMIDITIES RANGING FROM 5 TO 20 PERCENT. IN ADDITION...
ISOLATED DRY THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE
COLD FRONT THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KPIH 302059
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
259 PM MDT SUN JUL 30 2006

IDZ405>407-409-410-310300-
/O.CON.KPIH.FW.W.0003.000000T0000Z-060731T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
259 PM MDT SUN JUL 30 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A SLOW MOVING COLD FRONT WILL APPROACH THE REGION THIS EVENING.
WIND GUSTS UP TO 40 MPH WILL CONTINUE THIS EVENING WITH
HUMIDITIES RANGING FROM 5 TO 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KPIH 310255
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
855 PM MDT SUN JUL 30 2006


IDZ405>407-409-410-310400-
/O.EXP.KPIH.FW.W.0003.000000T0000Z-060731T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
855 PM MDT SUN JUL 30 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. AT 845
PM MDT WIND GUSTS CONTINUE TO FALL STEADILY. RED FLAG CONDITIONS
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL END BY 900 PM MDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 28, 2:53 PM MDT, 6 minutes earlier.

Area forecast discussion, Jul 28, 2:53 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
253 PM MDT FRI JUL 28 2006

.DISCUSSION...UPPER HIGH OVER THE GREAT BASIN IS LOSING IDENTITY AS
THE NEXT UPPER TROF MOVES TOWARD THE PAC NW. SW FLOW AHEAD OF THE
UPPER TROF IS BRINGING A LITTLE MID LEVEL MSTR INTO ID THIS AFTN
...AND ISOLD TSTMS ARE DEVELOPING OVER NERN NV. JUST STARTING TO SEE
SOME CONVECTIVE DEVELOPMENT OVER THE MTNS IN THE FCST AREA...WITH
MSAS LI FIELD SHOWING DESTABILIZATION. EXPECT ISOLD TSTMS IN THE
MTNS BEFORE THE DAY IS DONE...BUT THE DRY AIR IN THE LOWER LEVELS
SHOULD RESULT IN DRY TSTMS WITH BRIEF GUSTY WINDS. THE CONVECTION
SHOULD DIE OUT LATE THIS EVENING.

ON SATURDAY...THE SW FLOW BECOMES MORE DOMINANT OVER THE
CWA...ESPECIALLY IN THE NORTH. STRONGER WINDS CAN BE EXPECTED OVER
THE CEN MTNS LATER SAT AFTN. ISOLD TSTMS ARE AGAIN POSSIBLE OVER THE
MTNS IN THE LATE AFTN/EVE HRS. ALONG WITH WARM TEMPS AND LOW
RH...THIS WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS.  THE GFS
IS STILL BRINGING A COLD FRONT THRU THE CWA ON SUNDAY...BUT IT LOOKS
LESS DEFINED AND LATER. PROBABLY WILL PASS SUNDAY NITE. TEMPS WILL
BE DOWN A FEW DEGREES ON SUNDAY...BUT THE REAL COOLDOWN COMES ON
MONDAY.

THE UPPER FLOW BECOMES ZONAL BY TUE...AND THE AIRMASS DRIES OUT
SINCE THE MONSOON FLOW IS CUT OFF. OTHER THAN ISOLD MTN TSTMS ON MON
AND TUE...THE REST OF THE FCST PERIOD SHOULD REMAIN DRY. HEDGES

&&

.AVIATION...ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF PIH AND
NORTH OF SUN THIS EVENING...OTHERWISE VFR CONDITIONS WILL PREVAIL.
LITTLE PRECIPITATION IS EXPECTED AND CEILINGS ARE FORECAST TO REMAIN
VFR WITH THE THUNDERSTORMS. HOWEVER...STRONG GUSTY OUTFLOWS ARE
LIKELY WITH ANY THUNDERSTORM THAT DEVELOPS. WINTHER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR
IDZ405-IDZ406-IDZ407.

&&
Hazardous weather outlook, Jul 28, 5:17 AM MDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
517 AM MDT FRI JUL 28 2006

IDZ017>025-031-032-291130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
517 AM MDT FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
DRY THUNDERSTORMS ARE EXPECTED TODAY OVER ELEVATED TERRAIN IN EAST
IDAHO. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
DRY THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EVENING.
THESE THUNDERSTORMS MAY PRODUCE GUSTY WINDS. TEMPERATURES WILL
RETURN TO SEASONABLE LEVELS AFTER A COLD FRONT PASSES THROUGH THE
REGION LATE SUNDAY. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
EACH DAY...MAINLY OVER HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.